Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2000, 4:32 PM CDT for Lincoln County, Nebraska. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2000, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 29, 2000, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:40 PM CDT | Hail 0.75 | North Platte Arpt, NE | 61 mph wind gust measured at Lee Bird Field |
| Jun 29, 4:45 PM CDT | Hail 0.88 | North Platte, NE | |
| Jun 29, 5:03 PM CDT | Hail 1.75 | Hershey, NE | |
| Jun 29, 5:10 PM CDT | Hail 2.5 | Brady, NE | |
| Jun 29, 5:35 PM CDT | Hail 1.75 | Brady, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 292134 SVRLBF NEC111-292230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 432 PM CDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 530 PM CDT * AT 431 PM CDT(331 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 16 MILES SOUTHWEST OF ARNOLD TO 6 MILES NORTHWEST OF NORTH PLATTE TO 25 MILES NORTHEAST OF OGALLALA...MOVING SOUTH AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE... NEAR BRADY AROUND 455 PM CDT NEAR DICKENS AROUND 520 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. QUICKLY SEEK SAFETY IN A BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR WESTERN NEBRASKA. NNNN JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:23 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 2:23 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT THU JUN 29 2000..CORRECTED TO ADD SVR TSRA WATCH ...MAIN CHALLENGE WILL BE POPS TONIGHT... ALL MODELS INITIALIZED WELL WITH 500MB LOW CENTERS OVER NORTHERN QUEBEC AND WEST OF BRITISH COLUNBIA. FLAT RIDGE OVER THE SWRN US. AVN AND NGM MODELS INDICATE LOW PRESSURE FROM NORTHEAST COLORADO INTO THE NEBRASKA PNHDL AT 18Z. ETA LOW IS FURTHER WEST INTO CENTRAL COLORADO. AVN IS VERIFYING BEST WITH SFC FEATURES AND WILL FAVOR THE AVN. TONIGHT...SFC LOW AT 00Z FRI SHOULD BE LOCATED NEAR AKO COLORADO WITH WM FRONT EXTENDING EAST ACROSS SRN NEBR. SVR CONVECTION IN CHERRY CNTY WILL PROPOGATE SOUTWARD INTO AREA OF BEST SFC MOISTURE CONVERGENCE IN SWRN NEBR THIS EVENING. DRYLINE ALSO PROGRESING EAST FROM THE ERN PHNDL. AVN SHOWS GOOD OMEGA COUPLET WITH MCS MOVING SE OF OF CWA BY 06Z. SOME WEAKER CONVECTION EXPECTED TO MOVE ACROSS ERN CWA UNTIL SHORTLY AFTER MIDNIGHT AS ETA MODEL SHOWS 650MB VORT LOBE ROTATING THROUGH CENTRAL NEBRASKA OVERNIGHT. GUIDANCE IN AGREEMENT WITH LOWS IN THE MID 50S. FRIDAY...MOSTLY SUNNY WITH NO WEAK SHORTWAVES EVIDENT ON ETA OR AVN. SFC WIND FIELD WILL BE LIGHT AND VARAIBLE...THEN LIGHT SE DURING THE AFTERNOON. FAVORING HIGHS AROUND 90 WEST AND MID 80S EAST. FRIDAY NIGHT...SFC LOW MOVES ACROSS SRN CANADA WITH WEAK LOW PRESSURE INTO CNTRAL ROCKIES. WINDS WILL AGAIN REMAIN QUITE WEAK WITH A MOSTLY CLEAR SKY AND LOWS AROUND 60 WEST AND 60 TO 65 EAST. SATURDAY...SFC LOW TO DEEPEN IN WRN SD WITH LEE SIDE TROUGH EXTENDING SOUTH INTO ERN COLORADO. WILL OPT FOR PARTLY SUNNY WEST AND MOSTLY SUNNY EAST...AND MENTION LOW AFTERNOON POPS IN THE WEST. DEWPOINTS IN THE 50S AND LOWER 60S WEST AND HIGHS IN THE MID AND UPPER 90S WILL DESTABLIZE THE SFC AS 700 SHORT WAVE GENERATES LIFT BY LATE IN THE DAY. VERY WARM 700MB TEMPS OF 16 TO 18C MAY INHIBIT CONVECTION HOWEVER. EXTENDED...MRF AND UKMET BUILD UPPER RIDGE INTO THE CENTRAL AND SRN PLAINS. RISK OF TSRA WILL BE ON THE PERIFERY OF THE RIDGE WITH CONVECTION NOT LIKELY UNDER THE WARM UPPER RIDGE. 700 SHORTWAVE TO TRAVERSE EAST SATURDAY NIGHT WITH A SLIGHT CHNACE OF TSRA. MORNING TSRA POSSIBLE EAST...OTHERWISE DRY. HOT AND DRY MONDAY AND TUESDAY. LOWS IN THE 60S. HIGHS IN THE 90S. .LBF...SVR THUNDERSTORM WATCH UNTIL 00Z FRI ZONES 004-005-023>025-022-056-035>037-057>059-069>071 ROBERG
In the hours before
Special weather statement, Jun 29, 11:23 AM CDT, 5 hours 9 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-292045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1123 AM CDT THU JUN 29 2000 ...STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER WESTERN AND NORTH CENTRAL NEBRASKA... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THIS EVENING. THE GREATEST RISK OF SEVERE THUNDERSTORMS THROUGH MID AFTERNOON IS NORTH OF A LINE FROM HYANNIS TO ONEILL...AND WEST OF A LINE FROM HYANNIS TO OGALLALA. BY LATE AFTERNOON...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE WEST OF A LINE FROM VALENTINE TO BROKEN BOW. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PORTION OF THE OUTLOOK AREA THIS AFTERNOON. THE ATMOSPHERE IN THIS REGION IS SLIGHTLY UNSTABLE AND WITH SOME SUNSHINE EXPECTED DURING THE DAY... SOME STORMS MAY HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS THROUGH 5 PM CDT...NORTH OF A HYANNIS TO ONEILL LINE. MEANWHILE...AN UPPER LEVEL DISTURBANCE AND DEVELOPING LOW PRESSURE SYSTEM AT THE SURFACE WILL SLIDE SOUTHEAST INTO THE WESTERN PORTION OF THE OUTLOOK AREA DURING THE AFTERNOON. WITH PLENTY OF SUNSHINE EXPECTED IN THIS AREA DURING THE AFTERNOON...ALONG WITH ADDITONAL MOISTURE BEING BROUGHT IN ON SOUTHERLY WINDS...THE ATMOSPHERE WILL BECOME QUITE UNSTABLE DURING THE AFTERNOON. AS THE LOW DEVELOPS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF A LINE FROM HYANNIS TO OGALLALA BY MID AFTERNOON. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS WELL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE IF THE STORMS INTERACT WITH A DRYLINE THAT IS EXPECTED TO DEVELOP AS WELL...BY MID AFTERNOON. IF YOU ARE PLANNING OUTDOOR ACTIVITIES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING...MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR WEATHER UPDATES. JWS
Local storm report, Jun 29, 2:20 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
220 PM CDT THU JUN 29 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM 36 S MERRIMAN NE 2.75 INCH HAIL
06/29/00 CHERRY
0135 PM 36 SSE MERRIMAN NE 2.00 INCH HAIL
06/29/00 CHERRY
RLBLocal storm report, Jun 29, 3:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
324 PM CDT THU JUN 29 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0307 PM 4 N HYANNIS NE .88 INCH HAIL
06/29/00 GRANT
0310 PM HYANNIS NE 1.75 INCH HAIL
06/29/00 GRANT
0245 PM 11 W MULLEN NE 1.00 INCH HAIL
06/29/00 HOOKER
0243 PM 15 SW MULLEN NE TORNADO
06/29/00 HOOKER
0250 PM 57 SE MERRIMAN NE 1.75 INCH HAIL
06/29/00 CHERRY
0303 PM 1 N MULLEN NE 1.00 INCH HAIL
06/29/00 HOOKER
0300 PM 17SW MULLEN NE TORNADO
06/29/00 HOOKERLocal storm report, Jun 29, 4:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
414 PM CDT THU JUN 29 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 20 S SENECA NE .75 INCH HAIL
06/29/00 THOMAS
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Jun 29, 1:05 PM CDT | Tornado Warning | LBF | Cherry | 25 min |
| Jun 29, 1:27 PM CDT | Tornado Warning | LBF | Cherry | 33 min |
| Jun 29, 1:58 PM CDT | Tornado Warning | LBF | Cherry | 32 min |
| Jun 29, 2:26 PM CDT | Tornado Warning | LBF | Cherry, Hooker | 34 min |
| Jun 29, 2:56 PM CDT | Tornado Warning | LBF | Hooker | 64 min |
| Jun 29, 3:00 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 60 min |
| Jun 29, 3:28 PM CDT | Tornado Warning | LBF | McPherson | 62 min |
| Jun 29, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 40 min |
| Jun 29, 3:41 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 64 min |
| Jun 29, 3:54 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 66 min |
| Jun 29, 4:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 54 min |
| Jun 29, 4:26 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 34 min |
| Jun 29, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Jun 29, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 59 min |
| Jun 29, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| Jun 29, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.